Do I have to be on meds with few Crohn's symptoms

by Arlene
(Bellmore)

I was just diagnosed with Crohn's and have none to very little symptoms--Do I have to be on meds?

Comments for Do I have to be on meds with few Crohn's symptoms

Click here to add your own comments

Do I have to be on meds? NEW
by: Annette Young

Hello there,

I spotted this post and just wanted to answer because I know it is something that many people are not sure about and so, thought this would be a good opportunity to clarify.

If you have been diagnosed with Crohn's disease, it is important to continue with the medication and this is because it can help to keep the Crohn's disease under control. If you come off of your medication, you can cause the Crohn's to become more aggressive and progress. It hasn't gone away after all.

Obviously this isn't always the case, some people do experience mild symptoms, and so the first thing that you should do is to discuss this with your doctor. Always take medical advice and if they feel that you can manage without then do so.

The problem is, if you stop taking medication and you start to experience more aggressive flare-ups, it can take a while before the doctors can start to manage and control the Crohn's again. So you kind of experience the whole scenario of trial and error and getting the right dosage to make life more comfortable again.

It's important to realize that treating your disease is not a short-term episode, it is a long-term strategy. There is no actual cure for Crohn's disease at this moment in time, although research continues, so once you have the disease under control and it becomes manageable, then why rock the boat?

I have added a link here to a site which you and others who are considering this point, may find beneficial.

http://www.webmd.com/ibd-crohns-disease/cd-biologics-10/cd-mistakes-with-crohns

Hope this helps anyone who is considering coming off of their medication to think twice.

Best wishes,
Annette

Crohn's medicine
by: Anonymous

I was diagnosed with Crohn's Disease 30 years ago. Over the years I have been on medications on and off. Sometimes I would simply use Imodium. I was lucky that I never had serious symptoms.

However; when I did flare up, it was much harder for the Doctors to get me back on track because I had stopped taking my medication.

The side effects from most of the medications are terrible but I would suggest that you take your medicine because no matter what - Crohn's is not curable.


Do I have to be on meds with few Crohn's symptoms
by: Anonymous

When I was diagnosed with Crohn's last year, I had a few symptoms but nothing severe, at first. I didn't start taking the medication right away and wished later that I had. I guess that is for you and your doctor to determine.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.